MAUDE Adverse Event Report: HILL-ROM CARY VOALTE PATIENT SAFETY; VOALTE SMART SYNC VOALTE SMART SYNC; MONITOR, BED PATIENT

HILL-ROM CARY VOALTE PATIENT SAFETY; VOALTE SMART SYNC VOALTE SMART SYNC; MONITOR, BED PATIENT
Model Number 3.6
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 02/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer contacted hillrom to report a fall event and requested a nurse call report.The customer reported that a patient fell three weeks prior to notifying hillrom, and that at the time of the event, the bed exit call did not the annunciate at the console or at the dome light causing a delay in response.The patient sustained an unspecified fracture which required surgical intervention.It is noted that the patient has recovered and is currently in ongoing rehab.This incident was captured under hillrom complaint ref # (b)(4).
 
Additional Manufacturer Narrative
The nurse call system provides visual and/or audible event alert notification via designated communication devices (main console, dome light, mobile phone).A bed¿s exit alert feature provides an audible and visual alert notification if the patient is attempting to exit the bed.This alert will enunciate at the bed as the primary notification.The bed can also be used in conjunction with a nurse call system, through the use of a communication cable, to route to and enunciate the alert at designated communication devices.An investigation of the log files show that a successful bed exit call was placed (corresponding to the customer's reported time of the event), the call was acknowledged, and silenced 20 seconds later.In this event, the reported fall resulting in a fracture which required surgical intervention to preclude permanent impairment of body function or damage to body structure, which indicates a serious injury occurred.The nurse call system worked as intended and provided appropriate notification as evidenced by the log files, however, use error cannot be ruled out due to noted acknowledgement and silencing of the call.Therefore for the reasons listed above, hillrom is cautiously reporting this event.

Brand Name
VOALTE PATIENT SAFETY; VOALTE SMART SYNC VOALTE SMART SYNC
Common Device Name
MONITOR, BED PATIENT
Manufacturer (Section D)
HILL-ROM CARY
1225 crescent green dr., suite 300
cary NC 27518
Manufacturer Contact
keighley crosthwaite
1225 crescent green dr., suite 300
cary, NC 27518
8129310130
MDR Report Key16655232
Report Number2027454-2023-00025
Device Sequence Number12202399
Product Code KMI
UDI-Device Identifier00887761001541
UDI-Public00887761001541
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number3.6
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Initial Report FDA Received Date03/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown